Jump to content
CrazyBoards.org
Wonderful.Cheese

Cold turkey stopping a stimulant?

Recommended Posts

I’ve decided I’m going to push through and cold turkey stop the nuvigil starting today. It won’t be easy. I hate being tired all the time. But maybe without seroquel on board I won’t be so tired nowadays? One can hope.

I hate that I’m addicted to this med. I wish I would have never started it.

No one is able to prescribe it to me anymore so I’m out of options. Insurance won’t cover any stimulant meds for me because I have no sleep disorder and no adhd. 

Time to rip it off like a bandaid and deal with the withdrawals and be done with it I guess.

Share this post


Link to post
Share on other sites
Posted (edited)
13 minutes ago, Wonderful.Cheese said:

No one is able to prescribe it to me anymore so I’m out of options. Insurance won’t cover any stimulant meds for me because I have no sleep disorder and no adhd. 

Time to rip it off like a bandaid and deal with the withdrawals and be done with it I guess.

Did you talk to pdoc about how best to stop it?.....Are you totally out of Nuvigil?

I'm sorry this happened to you....Insurance companies can suck sometimes.

Edited by CrazyRedhead
  • Thanks 1

Share this post


Link to post
Share on other sites
6 minutes ago, CrazyRedhead said:

Did you talk to pdoc about how best to stop it?.....Are you totally out of Nuvigil?

I'm sorry this happened to you....Insurance companies can suck sometimes.

Thanks CRH.

I have 2, one month refills left of 150 mg and 50 mg pills left. Prescribed by my sleep dr who I don’t see anymore/don’t need anymore. I’m not sure if the refills are still “active” or not. If not, I have 2 weeks of 150 mg pills and almost a month’s worth of 50 mg pills on hand in my house. 

Share this post


Link to post
Share on other sites
Posted (edited)
1 hour ago, Wonderful.Cheese said:

Thanks CRH.

I have 2, one month refills left of 150 mg and 50 mg pills left. Prescribed by my sleep dr who I don’t see anymore/don’t need anymore. I’m not sure if the refills are still “active” or not. If not, I have 2 weeks of 150 mg pills and almost a month’s worth of 50 mg pills on hand in my house. 

In that case, if I were you, I would ask pdoc for advice on how to taper off with the ones you have left in your house......Your insurance might not cover any more refills from the pharmacy...

Here's a good article about withdrawal from Nuvigil, and some comments at the end:

https://mentalhealthdaily.com/2014/11/01/nuvigil-armodafinil-withdrawal-symptoms-do-they-exist/

Edited by CrazyRedhead
  • Thanks 1

Share this post


Link to post
Share on other sites
Posted (edited)
11 minutes ago, CrazyRedhead said:

In that case, if I were you, I would ask pdoc for advice on how to taper off with the ones you have left in your house......Your insurance might not cover any more refills from the pharmacy...

You are right. Insurance probably won't cover my remaining refills left now!

I don't know what to do. Maybe I'll try 75 mg for nearly a month. Then 50 mg for a month? Then off?

I feel fine without it though so far today and I got up at 7 AM. I had my usual caffeine after an hour after my thyroid pill kicked in. I feel fine. Idk. 

Edited by Wonderful.Cheese

Share this post


Link to post
Share on other sites
2 minutes ago, Wonderful.Cheese said:

I feel fine without it though so far today and I got up at 7 AM. I had my usual caffeine after an hour after my thyroid pill kicked in. I feel fine. Idk. 

Some people don't really have any significant withdrawal symptoms, that's why a lot of docs say you can just stop it.

If you continue to feel okay without it, no reason to take it anymore....However if you start to notice any withdrawal symptoms, I suggest call pdoc.

  • Thanks 1

Share this post


Link to post
Share on other sites

I was on modafinil which I think is similar and had to go off it with no taper because it was causing psychosis and the pdoc just told me to stop it. I didn’t have any withdrawal symptoms. I hope that’s the case for you.

  • Thanks 1

Share this post


Link to post
Share on other sites

I went on and off modafinil quite a bit without any significant problems. The main one is that you get used to a elevated level of wakefulness and if you suddenly remove whatever is producing this it is going to hurt for some interval. For me it was for 2 days or so that I felt like shit and had no energy and then it was back to the way it was before I took modafinil. So to avoid this or at least reduce the pain some I would do a day or 2 at a half dose then go off altogether.

  • Thanks 1

Share this post


Link to post
Share on other sites

I cold turkey stopped modafinil twice and didn't notice anything. Not sure if that's a comment on the withdraw process or because it didn't do anything for me, the withdrawal process wouldn't have the same effect on me, as with others

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...